Face on fire,

Posted Sun 20 Sep 2020 2.23pm by Curlytop

Hi

I was diagnosed with psoriasis (plaque one) about 10 years ago it stayed on my forearms initially, then slowly spread up my arm and on to my legs. About a year ago I had some flakey symmetrical patches on my face which have gradually got bigger and now cover most of my face. My gp told me to use dovonet , I’ve done this for 2 weeks and although my skin is smoother it is really red and feels like sunburn.

I’ve not contacted the forum before, but I thought members might know more than my go, Any advice?

Thanks

Posted Sun 20 Sep 2020 3.07pm by Steview (edited Sun 20 Sep 2020 3.35pm by Steview)
A P sufferer for over 30 years, through good and bad times.

Sorry to hear of your current situation.

Has your doc prescribed Dovobet or Dovonex? I have not heard of Dovonet.

I have used Dovobet for years on and off and understand that is a very strong steroid ointment that can have negative effects of extended use, other than the positives of use on P. Anyway my thoughts were that Dovobet should not be used on the face and genital areas. A good doctor should be aware of this.

If there is a product called Dovonet please ignore the above.

Good luck.

Posted Sun 20 Sep 2020 3.18pm by OhNo_NotAgain?

Doctors and Dermatologists DO on occasions prescribe use of steroid ointment for the face and genitals. However, they usually advise to use the treatments VERY sparingly on those parts of the body, and they usually want to see you frequently to monitor for signs of over-use or adverse effects.

Steroids such as Dovobet can cause thinning of the skin, and should not be used on the face or others sensitve parts of the body (where the skin might already be thin) without speciific medical advice and supervision.

Posted Sun 20 Sep 2020 3.41pm by Steview
A P sufferer for over 30 years, through good and bad times.

Good points OhNo_NotAgain? I wasn't certain which ointment the OP was using. Hopefully they have a follow up appt to review usage.

Posted Sun 20 Sep 2020 3.51pm by Curlytop

Thanks vert much for your replies, it’s Dovonex I’ve been using (sorry about that). Is it usual for my face to be so stingy? Could you suggest what I could use to cool it down.

Posted Sat 10 Oct 2020 0.15am by beth

After I had quite severe guttate psoriasis on my face, my doctor suggested I can use Dovobet on my face, however he cautioned that it must be used sparingly, and for a maximum of 3-5 days with a 2 week break afterwards. I used it for 6 days the first time and it cleared things up incredibly quickly. I'm yet to see if it comes back during the two week break.

Posted Sat 17 Oct 2020 5.17am by Jll123

I have psoriasis on my face. It’s so embarrassing. I’m sick of people staring at me like I’m contagious and people saying “what’s that ?” The only thing that clears mine up is calcipotriol Which is not normally used for the face but works brilliantly. If I have a break for a few days it quickly appears again. It is no help on my elbows or knees though

To take part, sign in or register with us

The Psoriasis Association is the UK's leading national charity and membership organisation for people affected by psoriasis – patients, families, carers and health professionals Read More >

Get in touch

The Psoriasis Association Dick Coles House 2 Queensbridge Northampton NN4 7BF

Email: mail@psoriasis-association.org.uk

Tel :
01604 251 620
WhatsApp :
07387716439
Registered with Fundraising Regulator -

© The Psoriasis Association Charitable Incorporated Organisation Number: 1180666 Scotland: SC049563 Privacy PolicyCookies

Site by Spoken Image | glitterfish

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you.

If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.